Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 396, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 25, 2008, 6:40 PM CDT for Cole County, Moniteau County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2008, 6:40 PM CDT (23:40 UTC)
- Expired
- Jul 25, 2008, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:55 PM CDT | HAIL 1 | 5 E California, MO | ON US HWY 50 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 252340
SVRLSX
MOC051-135-260030-
/O.NEW.KLSX.SV.W.0396.080725T2340Z-080726T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT FRI JUL 25 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLE COUNTY IN CENTRAL MISSOURI
MONITEAU COUNTY IN CENTRAL MISSOURI
* UNTIL 730 PM CDT
* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CALIFORNIA...AND WAS MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTERTOWN...
RUSSELLVILLE...
HICKORY HILL...
BRAZITO...
ST. THOMAS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3872 9254 3871 9245 3852 9204 3845 9211
3847 9214 3847 9217 3844 9216 3843 9214
3832 9225 3833 9230 3839 9241 3842 9241
3842 9248 3860 9282
TIME...MOT...LOC 2340Z 311DEG 22KT 3859 9252
$$
GKS2 follow-up statements
000
WWUS53 KLSX 260000
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT FRI JUL 25 2008
MOC051-135-260030-
/O.CON.KLSX.SV.W.0396.000000T0000Z-080726T0030Z/
COLE MO-MONITEAU MO-
658 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MONITEAU AND COLE COUNTIES...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR RUSSELLVILLE...OR 9 MILES SOUTHEAST OF CALIFORNIA...AND WAS
MOVING SOUTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BRAZITO...HICKORY HILL...WARDSVILLE AND ST. THOMAS.
THIS STORM HAS A HISTORY OF PRODUCING NICKEL TO QUARTER SIZE
DAMAGING HAIL JUST EAST OF CALIFORNIA AT 6:55 PM THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3872 9254 3871 9245 3852 9204 3845 9211
3847 9214 3847 9217 3844 9216 3843 9214
3832 9225 3833 9230 3839 9241 3842 9241
3842 9248 3860 9282
TIME...MOT...LOC 2358Z 312DEG 40KT 3852 9242
$$
GKS000
WWUS53 KLSX 260029
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
729 PM CDT FRI JUL 25 2008
MOC051-135-260038-
/O.EXP.KLSX.SV.W.0396.000000T0000Z-080726T0030Z/
COLE MO-MONITEAU MO-
728 PM CDT FRI JUL 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR MONITEAU AND COLE COUNTIES
EXPIRES AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM.
LAT...LON 3872 9254 3871 9245 3852 9204 3845 9211
3847 9214 3847 9217 3844 9216 3843 9214
3832 9225 3833 9230 3839 9241 3842 9241
3842 9248 3860 9282
TIME...MOT...LOC 0028Z 312DEG 40KT 3830 9210
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:18 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 25, 4:18 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 418 PM CDT FRI JUL 25 2008 .DISCUSSION... /417 PM CDT FRI JUL 25 2008/ MODELS REMAIN IN DECENT AGREEMENT ON NWLY FLOW PATTERN AT H500 TO CONTINUE THRU THE NEXT 72HRS WITH A SERIES OF DISTURBANCES TO DROP THRU THE AREA TO CONTINUE THE OFF-AND-ON PCPN CHCS. AT THE SFC... LOOK FOR CDFNT TO PUSH THRU THE AREA TONIGHT AND THEN STALL NEAR THE MO/AR BORDER SATURDAY AND SATURDAY NIGHT. ANOTHER CDFNT TO THEN DROP DOWN INTO THE NRN FA SUNDAY...AND THEN WILL MEANDER AND LINGER IN THIS REGION INTO THE EARLY PART OF THE WORK WEEK. RICH ATMOSPHERIC MOISTURE...WHICH GREATLY CONTRIBUTED TO THE HEAVY RAINFALL PRODUCING TSRA FROM LAST NIGHT IN THE NWRN FA...WILL CONTINUE TO PERSIST OVER MAINLY THE CNTRL/SRN FA TONIGHT. THE MAIN FOCUS AND BEST DE-STABILIZATION HAS ALSO OCCURRED IN THIS AREA AND WE THEREFORE EXPECT THE BEST PCPN CHCS TO BE OVER THIS AREA. THIS EFFECTIVELY REMOVES THE BETTER PCPN CHCS OUT OF THE CURRENT FFA AND EVEN THOUGH WE STILL EXPECT SOME SCT TSRA IN THIS AREA TONIGHT WITH THE CDFNT...TSRA SHOULD BE SPACED FAR ENOUGH APART AND MOVE AND NOT BACKBUILD TO MAKE ANY NEW FLOODING UNLIKELY. WILL THEREFORE CANCEL THE FFA. CDFNT PUSHES INTO FAR SRN MO ON SATURDAY AND SHOULD ALLOW SOME DRIER AIR TO WORK IN...ALTHOUGH NOT BY MUCH. THIS WILL GIVE THE FA A DRY PERIOD OF ABOUT 24-36HRS BEFORE MOISTURE BEGINS TO MAKE A RETURN LATE SATURDAY NIGHT AND SUNDAY. NEXT CDFNT MOVES INTO THE AREA ON SUNDAY AND THIS IS ABOUT WHERE DECENT MODEL AGREEMENT ENDS FOR THE LOW-MID LEVELS OF THE ATMOSPHERE. WHAT TO DO WITH THE FRONT IS THE SOURCE OF BIG DISAGREEMENT...WITH THE NAM PUSHING IT SWD THRU THE FA...AND THE GFS HANGING IT UP IN THE NRN FA. HAVE A TENDENCY TO BELIEVE THE GFS PLACEMENT AT THIS POINT...BUT CONFIDENCE IS LOW ENOUGH TO HAVE LOW POPS UNTIL WE GET A BETTER HANDLE ON THIS. TEMPS WILL BE ABOUT NORMAL FOR THIS TIME OF YEAR THRU THE NEXT FEW DAYS. FOR THE EXTENDED PERIOD (MONDAY NIGHT - FRIDAY)...MEDIUM RANGE MODELS BEGIN IN DECENT AGREEMENT BUT THEN DIVERGE SIGNIFICANTLY BY LATE NEXT WEEK. MUCH OF THE FOCUS FOR THE FIRST AND MIDDLE PARTS OF THIS PERIOD WILL BE ON THE FATE OF THE REMNANTS OF DOLLY. WITH H500 RIDGE EXPECTED TO DOMINATE THE SWRN CONUS THRU THIS PERIOD...LOOK FOR THESE REMNANTS TO TAKE THE LONG ROAD AROUND THE BACKSIDE OF THE SWRN CONUS RIDGE BEFORE RE-EMERGING OVER THE GREAT BASIN AND PUSH INTO THE CNTRL HI PLAINS BY MID WEEK. HAVE MAINTAINED PCPN CHCS FOR WED-THURS TIME FRAME...WHERE WE BELIEVE WILL BE THE MOST LIKELY TIME FOR THE DOLLY REMNANTS TO PASS THRU. MODELS DIVERGE SIGNFICANTLY BY LATE WEEK WITH ECMWF DROPPING DOWN A TROF INTO THE GRTLKS REGION WHILE THE GFS AND UKMET ENHANCE THE RIDGE OVER THE CNTRL CONUS. LEANED MORE TOWARDS CLIMO BY LATE WEEK UNTIL THESE ISSUES CAN RESOLVE THEMSELVES MORE. OTHERWISE...COULD SEE PCPN CHANCES IN ADDITIONAL TIME PERIODS OUTSIDE OF WED-THURS WITH A NEARLY STATIONARY FRONTAL BOUNDARY EXPECTED TO BE DRAPED OVER THE AREA. TEMPS WILL GENERALLY BE AT OR SLIGHTLY ABOVE NORMAL...BUT WITH MAIN PORTION OF H500 RIDGE STAYING OVER THE SWRN CONUS...PREFER TO NOT GO TOO EXTREME AT THIS JUNCTURE. TES && .AVIATION... /108 PM CDT FRI JUL 25 2008/ FOR THE 18Z TAFS...PRIMARY CONCERN FOR AVIATORS THROUGH AT LEAST MIDNIGHT WILL BE ONGOING CHANCE FOR THUNDERSTORMS. MODEL GUIDANCE IS NOT VERY SPECIFIC ON TIMING OR PLACEMENT OF CONVECTION FOR THE NEXT 12-16 HOURS...BUT WITH THE SKY CLEARING OUT BEHIND THIS MORNINGS RAIN IT SEEMS LIKELY THAT THE ATMOSPHERE WILL DESTABILIZE ENOUGH FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. TIMING...STRENGTH AND DURATION CONTINUE TO BE DIFFICULT TO DETERMINE THOUGH SO HAVE OPTED NOT TO TEMPO THUNDER IN ANY OF THE TAFS...ALSO HAVE KEPT PROB30S FOR THE EVENING AND OVERNIGHT HOURS. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 25, 4:29 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 429 PM CDT FRI JUL 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 429 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...ESPECIALLY FOR AREAS MAINLY SOUTH OF INTERSTATE 70. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE FOR THIS EVENING...SO SOME STORMS MAY BE SEVERE...WITH HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH. THE NORTH RIVER NEAR PALMYRA IS IN MODERATE FLOOD. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NORTH RIVER NEAR PALMYRA WILL REMAIN IN MODERATE FLOOD UNTIL SATURDAY MORNING. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR DETAILS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER PARTS OF SOUTHEAST MISSOURI AND SOUTH CENTRAL ILLINOIS ON SATURDAY. THE CHANCE WILL EXPAND OVER MUCH OF THE AREA BY LATE SATURDAY NIGHT AND CONTINUE ON SUNDAY. SOME STORMS MAY BE SEVERE ON SUNDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY OVER PARTS OF SOUTHEAST MISSOURI AND SOUTH CENTRAL ILLINOIS THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:05 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Ralls | 40 min |
| Jul 24, 10:23 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 12 hr |
| Jul 24, 11:19 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 41 min |
| Jul 25, 12:51 AM CDT | Flash Flood Warning | LSX | Audrain, Pike, Ralls | 12 hr |
| Jul 25, 2:20 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jul 25, 7:08 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Montgomery | 5 hr |
| Jul 25, 9:54 AM CDT | River Flood Warning | LSX | Marion | 25 hr |
| Jul 25, 10:20 AM CDT | River Flood Warning | LSX | Lincoln | 29 hr |
| Jul 25, 10:20 AM CDT | River Flood Warning | LSX | Lincoln | 7 days |
| Jul 25, 10:23 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 8 hr |
| Jul 25, 11:35 AM CDT | River Flood Warning | LSX | Callaway, Osage | 24 hr |
| Jul 25, 11:35 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 10 days |
| Jul 25, 11:35 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 24 hr |
| Jul 25, 12:01 PM CDT | Areal Flood Warning | LSX | Boone, Callaway, Montgomery | 8 hr |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Marion | 34 hr |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Pike | 8 days |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Pike | 9 days |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Lincoln | 9 days |
| Jul 25, 12:04 PM CDT | River Flood Warning | LSX | Saint Charles | 10 days |
| Jul 25, 12:51 PM CDT | Areal Flood Warning | LSX | Audrain, Pike | 8 hr |
| Jul 25, 6:10 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 12 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.